Alert archive / Colorado / High Wind Watches in 2011
High Wind Watch 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 25, 2011, 3:38 AM MST for 4 counties in Colorado. It took effect at Nov 26, 2011, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 3:38 AM MST (10:38 UTC)
- In effect from
- Nov 26, 2011, 5:00 AM MST
- Expired
- Nov 25, 2011, 11:45 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5766 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS75 KBOU 251038 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 338 AM MST FRI NOV 25 2011 ...STRONG WINDS POSSIBLE OVER FAR NORTHEAST COLORADO LATE TONIGHT AND SATURDAY... COZ042-048-050-051-251845- /O.NEW.KBOU.HW.A.0008.111126T1200Z-111127T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 338 AM MST FRI NOV 25 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH BY SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON. WIND GUSTS TO 55 MPH WILL BE POSSIBLE AT TIMES. WINDS WILL GRADUALLY DECREASE BY EARLY SATURDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
1 follow-up statement
864 WWUS75 KBOU 251845 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1145 AM MST FRI NOV 25 2011 ...STRONG WINDS OVER FAR NORTHEAST COLORADO TONIGHT AND SATURDAY... STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE NORTHEAST PLAINS OF COLORADO THIS EVENING FOLLOWING THE PASSAGE OF A COLD FRONT. NORTHWEST WINDS 25 TO 40 MPH CAN BE EXPECTED WITH SOME STRONGER GUSTS TO 60 MPH POSSIBLE. THE WIND IS EXPECTED TO DECREASE SOMEWHAT AFTER MIDNIGHT...THEN REINTENSIFY SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON. COZ042-048-050-051-260245- /O.UPG.KBOU.HW.A.0008.111126T1200Z-111127T0000Z/ /O.NEW.KBOU.HW.W.0009.111126T0400Z-111127T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...CROOK...MERINO...STERLING...PEETZ...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1145 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING FOLLOWING THE PASSAGE OF A COLD FRONT. THE WIND WILL DECREASE FOR A BRIEF PERIOD AFTER MIDNIGHT...THEN INCREASE AGAIN SATURDAY MORNING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH A FEW STRONGER GUSTS TO 60 MPH POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ049-260245- /O.NEW.KBOU.HW.W.0009.111126T0400Z-111127T0000Z/ WASHINGTON COUNTY- INCLUDING...AKRON...COPE...LAST CHANCE...OTIS 1145 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING FOLLOWING THE PASSAGE OF A COLD FRONT. THE WIND WILL DECREASE FOR A BRIEF PERIOD AFTER MIDNIGHT...THEN INCREASE AGAIN ON SATURDAY MORNING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH A FEW STRONGER GUSTS TO 60 MPH POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 24, 8:47 PM MST, 6 hours 51 minutes earlier.
Area forecast discussion, Nov 24, 8:47 PM MST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 847 PM MST THU NOV 24 2011 .UPDATE... && .SHORT TERM...CURRENT FORECASTS ON TRACK WITH MAINLY VARYING AMOUNTS OF MIDDLE AND HIGH LEVEL MOISTURE ACROSS THE STATE THIS EVENING. .AVIATION...SURFACE WINDS AT LOCAL TERMINALS HAVE ALREADY TURNED TO DRAINAGE WINDS FROM THE SOUTH AND SOUTHWEST. WINDS WILL TURN TO NORTHWEST FRIDAY AFTERNOON WITH PASSAGE OF WEAK COLD FRONT AND ALREADY COVERED IN CURRENT TAF'S. VFR CONDITONS THROUGH THE PERIOD WITH ONLY MIDDLE AND HIGH LEVEL MOISTURE ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 300 PM MST THU NOV 24 2011/ SHORT TERM...ONLY MINOR CHANGES TO THE FORECAST. PREVIOUSLY EXPECTED SURFACE PRESSURE RISES IN WYOMING HAVE NOT MATERIALIZED... LEAVING US WITH A LIGHT WIND FIELD ON THE PLAINS WITH SOUTHWESTERLIES TRYING TO MIX DOWN AS WE ARE JUST BARELY BREAKING THE INVERSION THIS AFTERNOON. WE SHOULD GO BACK TO TYPICAL DRAINAGE WINDS THIS EVENING. TROUGH PASSING DURING THE DAY FRIDAY CONTINUES TO LOOK DRIER. MOST OF THE CLOUDS UPSTREAM ARE ABOVE MOUNTAINTOP LEVEL...BUT THERE IS A BAND OF SHOWERS WITH THE TROUGH AXIS BACK ACROSS NEVADA. SOME QUESTION ABOUT HOW WELL THIS WILL HOLD TOGETHER. WILL HANG ON TO LIKELY POPS FOR THE MOUNTAINS FROM RABBIT EARS PASS NORTHWARD ONLY DURING FRIDAY AFTERNOON WHEN THIS FEATURE SHOULD COME ACROSS...OTHERWISE THE LOW POPS WE HAVE OUT ARE FINE. AMOUNTS...IF ANY...WILL BE PRETTY LIGHT. MADE ONLY MINOR TIMING ADJUSTMENTS TO THE WINDS COMING UP IN THE MOUNTAINS LATE TONIGHT AND ON THE PLAINS WITH THE TROUGH PASSAGE MIDDAY FRIDAY. EXPECTING GUSTS IN THE 30-40 MPH RANGE NEAR THE NORTHERN BORDER...WITH LESS FURTHER SOUTH...AND UP TO ABOUT 60 MPH IN HIGHER/MORE NORTHERN FRONT RANGE AREAS. ALSO COOLED HIGHS ON FRIDAY JUST SLIGHTLY AS MODELS ARE A LITTLE COOLER. LONG TERM...FRIDAY NIGHT...THE UPPER LEVEL TROUGH AXIS AND ITS ASSOCIATED COLD FRONT WILL PASS TO THE SOUTH AND EAST DURING THE EVENING...WITH STRONG NORTH TO NORTHWESTERLY SURFACE WINDS IN ITS WAKE. OVERALL...QG DESCENT WILL BE OVER THE CWFA WITH MOST ANY QG ASCENT TO THE NORTH AND SOUTH OF THE REGION. IN THE MOUNTAINS...SPATIAL CROSS-SECTIONS SHOW GOOD OROGRAPHICS BUT SHALLOW MOISTURE FRIDAY NIGHT SO HAVE BACKED POPS OFF THE THE CHC CATEGORY. COLD AIR ADVECTION AND A STG SURFACE PRESSURE GRADIENT WILL ADD UP TO GUSTY NORTHERLY WINDS OVERNIGHT AND THROUGH THE MORNING SATURDAY. NO WIND HIGHLIGHTS AT THIS TIME...BUT SOME AREAS COULD SEE GUSTS TO 50 MPH NORTH AND EAST OF DENVER. MAIN CONCERN MAY BE FIRE DANGER DUE TO STG WINDS AND LOW RELATIVE HUMIDITIES. FOR SUNDAY AND MONDAY...DRY AND WARMER WITH AN A RIDGE OF HIGH PRESSURE ALOFT AND A SURFACE LEE TROUGH DEVELOPING ALONG THE FRONT RANGE. THERE WILL BE SOME INCREASE IN MID AND UPPER LEVEL MOISTURE MONDAY NIGHT AS ANOTHER WEAK TROUGH IS PROGGED TO BRUSH ACROSS NORTHERN CO AROUND 12Z TUESDAY MORNING. AS A RESULT...THERE MAY BE ENUF MSTR FOR A SLIGHT CHC OF SNOW IN THE MOUNTAINS...WITH COOL..DRY CONDITIONS ACROSS THE NORTHEAST PLAINS FOLLOWING THE PASSAGE OF ANOTHER FRONT. TUESDAY NIGHT INTO WEDNESDAY...THE NORTHWESTERLY FLOW ALOFT INCREASES AS A RIDGE AMPLIFIES ALONG THE WEST COAST...AND A TROUGH DROPS INTO THE NORTHERN GREAT PLAINS. STRONG GUSTY WINDS ARE PROGGED FOR SOMETIME WEDNESDAY AFTERNOON/EVNG FOLLOWING THE PASSAGE OF A COLD FRONT. THERE ARE VERY DIFFERING SOLUTIONS REGARDING THE DEVELOPMENT OF THIS NEXT SYSTEM. FOR NOW WL STICK WITH THE SLGT CHC POPS GENERATED BY THE CONSALL GRIDS FOR WEDNESDAY NIGHT/THURSDAY. AVIATION...VFR CONDITIONS EXPECTED THROUGH FRIDAY. LIGHT WINDS SHOULD TURN BACK TO SOUTH/WEST DRAINAGE EARLY THIS EVENING. EXPECT NORTHWEST WINDS GUSTING IN THE 20-30 KNOT RANGE IN THE DENVER AREA FRIDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....COOPER AVIATION...ENTREKIN
Hazardous weather outlook, Nov 24, 11:05 AM MST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MST THU NOV 24 2011 COZ030>051-251300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE OVER THE HIGHER MOUNTAINS AND FOOTHILLS TONIGHT. GUSTS IN THE 30 TO 50 MPH RANGE CAN BE EXPECTED. ELSEWHERE CLOUDS WILL GRADUALLY INCREASE WITH MILD TEMPERATURES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL WEATHER DISTURBANCE WILL BRING SOME LIGHT SNOW TO THE MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH GUSTY WINDS PRODUCING AREAS OF BLOWING SNOW AT TIMES. A COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO FRIDAY NIGHT WITH GUSTY WINDS AND MUCH COOLER TEMPERATURES ON SATURDAY. DRY CONDITIONS ALONG WITH WARMER TEMPERATURES WILL RETURN FOR SUNDAY AND MONDAY. ANOTHER WEAK DISTURBANCE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND MAY BRING A CHANCE OF LIGHT SNOW TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 11:45 AM MST | High Wind Warning | BOU | Logan, Phillips, Sedgwick, Washington, Weld | 24 hr |
| Nov 25, 1:34 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more | 14 hr |
Nearby
High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.